# SDR 9713259913

- Difficulty date: July 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N963N
- Make and model: Doug DC-9-31
- Aircraft serial: 47415
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Shorted
- Location: Lt Nav Light
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, SMOKE BEGAN FILLING COCKPIT FROM FORWARD INSTRUMENT PANEL.  GENERATORS WERE PLACED TO OFF POSITION AND EMERGENCY POWER SWITCHED ON, SMOKE DISSIPATED.  CREW DECLARED AN EMERGENCY AND FLIGHT WAS DIVERTED TO FNT.  AIRCRAFT LANDED WITHOUT INCIDENT.  PASSENGERS WERE DEPLANED NORMALLY.  SMOKE NEVER ENTERED THE CABIN AREA.  MAINTENANCE FOUND LEFT AFT NAV POSITION LIGHT SWITCH SHORTED AND FOUR FEET OF WIRE BURNED.  REPLACED SWITCH, WIRES, CIRCUIT BREAKERS, AND LIGHT ASSEMBLY, OPERATIONAL CHECK NORMAL.
